MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. AUTOCAT2 WAVE JAPANESE; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL INC. AUTOCAT2 WAVE JAPANESE; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN000325
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that an "unable to refill" alarm went off during clinical use with ecmo.After confirming the alarm, the user attempted to press the drive start key but could not.He/she tried to restart the intra-aortic balloon pump (iabp) by nr.-> me -> me, but the iabp did not restart.Therefore, the iabp was replaced with a back-up one in the facility.There was no report of patient complications, serious injury or death.The technical engineer of dvx, the distributor, visited to the facility and confirmed operation of the iabp using the simulator set in the eicu equipment room.Leak test, various signal input confirmation, switching operation / drive confirmation, drain / refill operation: all normal operations were confirmed.It was unknown whether the alarm sound was cancelled by pressing the reset key when the alarm went off.
 
Additional Manufacturer Narrative
(b)(4), no iabp part or recorder strip was returned to teleflex chelmsford for investigation.The reported complaint of unable to refill alarm is not able to be confirmed.According to the event details, the pump passed functional checkout by the distributor after the case.The root cause of the complaint is undetermined.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.Teleflex assessed the risk for the reported complaint.There are no new or revised risk.This will be monitored for any developing trends.
 
Event or Problem Description
It was reported that an "unable to refill" alarm went off during clinical use with ecmo.After confirming the alarm, the user attempted to press the drive start key but could not.He/she tried to restart the intra-aortic balloon pump (iabp) by nr.Me, but the iabp did not restart.Therefore, the iabp was replaced with a back-up one in the facility.There was no report of patient complications, serious injury or death.The technical engineer of dvx, the distributor, visited to the facility and confirmed operation of the iabp using the simulator set in the eicu equipment room.Leak test, various signal input confirmation, switching operation / drive confirmation, drain / refill operation: all normal operations were confirmed.It was unknown whether the alarm sound was cancelled by pressing the reset key when the alarm went off.Additional information received: there was a report of patient death an unknown amount of time after the reported event.There was no delay in therapy and no alleged device contribution to the patient's death.

Brand Name
AUTOCAT2 WAVE JAPANESE
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12180489
Report Number3010532612-2021-00193
Device Sequence Number4454387
Product Code DSP
UDI-Device Identifier30801902043420
UDI-Public30801902043420
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN000325
Device Catalogue NumberIAP-0500J
Device Lot NumberN/A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date07/16/2021
Supplement Report FDA Received Date08/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1